Alabama, 2004Damaging Wind in Alabama, July 16, 2004
July 16, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 16, 1:50 PM CST, 0 minutes earlier.
Area forecast discussion, Jul 16, 1:50 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
250 PM CDT FRI JUL 16 2004
.SYNOPSIS...WEATHER PATTERN RELATIVELY UNCHANGED OVER PAST 24
HOURS...WITH LARGE UPPER LEVEL RIDGE-TROUGH PATTERN OVER THE
USA...WITH NORTHWEST FLOW ALOFT OVER THE FORECAST AREA. ABUNDANT LOW
LEVEL MOISTURE REMAINS ACROSS THE FORECAST AREA SOUTH OF A SURFACE
BOUNDARY...WHICH IS DRAPED FROM NORTH CENTRAL MISSISSIPPI TO
SOUTHERN GEORGIA.
.SHORT TERM...THE NORTHWEST FLOW ALOFT WILL PERSIST THROUGH THE
WEEKEND ACROSS THE FORECAST AREA...WITH A SERIES OF STRONGER UPPER
LEVEL DISTURBANCES DROPPING SOUTHEAST ACROSS THE REGION. THIS WILL
HELP TO CONTINUE TO INITIATE THUNDERSTORMS IN MOIST UNSTABLE AIR
MASS ACROSS THE AREA INTO SUNDAY...WITH THE BETTER DYNAMICS FOR
WIDESPREAD THUNDERSTORM DEVELOPMENT STILL LOOKING TO BE ON SATURDAY.
CONDITIONS ARE SUCH THAT ANY OF THE THUNDERSTORMS THAT OCCUR OVER
THE NEXT 24 OR 36 HOURS COULD OCNLY REACH SVR LIMITS...WITH LARGE
HAIL AND STRONG GUSTY WINDS BEING THE PRIMARY THREATS. STILL
APPEARS A DRIER AIR MASS WILL FILTER INTO THE REGION LATE SUNDAY AND
CONTINUE INTO NEXT WEEK AS SFC TROF STILL LOOKS AS IF IT WILL DRIFT
SOUTH OF THE FCST AREA. CLOUD COVER AND RAINFALL SHOULD TAKE THE
EDGE OFF THE HEAT OVER THE WEEKEND.
&&
.EXTENDED...RELATIVELY DRY CONDITIONS AND A LITTLE WARMER AGAIN.
&&
.MARINE...EXPECT WINDS AND SEAS TO INCREASE OVER THE WEEKEND AS TROF
OF LOW PRESSURE DRIFTS SOUTH TOWARD THE MARINE AREA. SOUTHWEST TO
WEST WINDS 15 TO 20 KNOTS AND GUSTY LATE TONIGHT THROUGH EARLY
SUNDAY. WINDS WILL SHIFT TO OFFSHORE BY LATE SUNDAY AND BEGIN TO
DECREASE LATE SUNDAY WITH GENERALLY LIGHT OFFSHORE FLOW AND
DIMINISHED SEAS EXPECTED INTO THE MIDDLE PART OF NEXT WEEK.
&&
.FIRE...NO HEADLINES.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 78 88 74 90 / 50 70 60 30
PENSACOLA 79 88 75 89 / 50 70 60 30
DESTIN 78 87 75 88 / 50 70 60 40
EVERGREEN 75 87 72 88 / 60 70 60 20
WAYNESBORO 75 88 72 91 / 60 70 50 10
CAMDEN 74 87 71 88 / 70 70 60 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
12/SHEPHERD
Hazardous weather outlook, Jul 16, 5:15 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT FRI JUL 16 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161700-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
615 AM CDT FRI JUL 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A SERIES OF DISTURBANCES...HIGH IN THE ATMOSPHERE...ARE FORECAST TO
PASS ACROSS THE AREA. WITH A STALLED SURFACE FRONTAL ZONE DRAPED OVER
THE DEEP SOUTH...WITHIN A MOIST AND UNSTABLE ENVIRONMENT...A CHANCE
OF SHOWERS AND THUNDERSTORMS IS FAVORED. DUE TO THE POTENTIAL OF
DANGEROUS STORMS...THE SEVERE STORMS FORECAST CENTER HAS OUTLOOKED
THE NORTHERN GULF COAST UNDER A SLIGHT RISK OF SEVERE WEATHER.
LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL BE COMMON IN STORMS.
AWAY FROM STORMS...ANOTHER DAY OF HIGH HEAT INDEX VALUES FROM 105 TO
110...IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF THUNDERSTORM COMPLEXES ARE FORECAST THROUGH THE GULF
COAST THIS WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED
TODAY.
In the hours before
Special weather statement, Jul 16, 10:16 AM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1116 AM CDT FRI JUL 16 2004
MSZ075-161645-
PERRY-
INCLUDING THE CITIES OF...NEW AUGUSTA...
1116 AM CDT FRI JUL 16 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL PERRY
COUNTY...
AT 1116 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FERGUSON...AND MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
HINTONVILLE...BEAUMONT AND KITTRELL THROUGH 1145 AM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jul 16, 10:33 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1133 AM CDT FRI JUL 16 2004
MSZ076-161700-
GREENE-
1133 AM CDT FRI JUL 16 2004
...A STRONG THUNDERSTORM IS BEING DETECTED OVER WEST CENTRAL GREENE
COUNTY...
AT 1133 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES NORTHWEST OF NEELY...AND MOVING
EAST AT 10 TO 15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NEELY...
AVERA...BOTHWELL AND JONATHAN THROUGH NOON CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jul 16, 11:48 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1248 PM CDT FRI JUL 16 2004
ALZ051-MSZ067-161845-
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...BUTLER AND WAYNESBORO...
1248 PM CDT FRI JUL 16 2004
...A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO CHOCTAW COUNTY
ALABAMA AND WAYNE COUNTY MISSISSIPPI EARLY THIS AFTERNOON...
AT 1243 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 12 MILES NORTHWEST OF YANTLEY TO 17 MILES
WEST OF EUCUTTA...AND WAS MOVING SOUTHEAST AT 20 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
HINTON...CYRIL...YANTLEY...EUCUTTA...HALSELL AND ROCK SPRINGS THROUGH
145 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Special weather statement, Jul 16, 12:42 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
142 PM CDT FRI JUL 16 2004
ALZ051>053-MSZ067-075-076-162000-
WASHINGTON-CLARKE-CHOCTAW-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...BUTLER...CHATOM AND NEW AUGUSTA...
142 PM CDT FRI JUL 16 2004
...A LINE OF INTENSE THUNDERSTORMS WILL MOVE THROUGH WASHINGTON...
CLARKE AND CHOCTAW COUNTIES OF ALABAMA AND PERRY...GREENE AND WAYNE
COUNTIES OF MISSISSIPPI THROUGH 315 PM CDT...
AT 137 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES WEST OF JACHIN TO 3 MILES NORTHWEST OF
RHODES...AND MOVING SOUTHEAST AT 25 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROBJOHN...CHOCTAW CITY...PENNINGTON...NAHEOLA...MT STERLING...
LAVACA...SMITHTOWN AND PIAVE THROUGH 300 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Thunderstorm Wind, Wilcox
- When
- July 16, 1:50 PM CST to 1:52 PM CST
- Where
- Wilcox County, Pine Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.983, -87.583
High winds from a thunderstorm blew down several trees near Pine Hill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Indiana, July 16 to 17, 2004$767,000 · 4 events
- Flash Flooding and Hail in Colorado, July 16, 2004$500,000 · 1.25 in hail · 8 events
- Tornado and Flash Flooding in Missouri, July 16, 2004$233,000 · F0 · 22 events
- Flash Flood in Utah, July 16, 2004$400,000 · 1 event
- Tornado and Hail in Wisconsin, July 16, 2004$77,000 · F0 · 24 events
- Flash Flood and Hail in Mississippi, July 16, 2004$68,000 · 65 kt wind · 19 events
- Hail and Damaging Winds in Iowa, July 16, 2004$23,000 · 57 kt wind · 7 events
- High Surf in Hawaii, July 16 to 17, 20041 injured · 6 events
- Hail and Damaging Winds in Illinois, July 16, 2004$13,000 · 57 kt wind · 3 events
- Hail and Damaging Wind in New Mexico, July 16, 20041 in hail · 3 events
- Flash Flooding in Illinois, July 16 to 17, 2004$2,000 · 2 events
- Hail and Damaging Wind in Florida, July 16, 200461 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412986.